Curr Health Sci J, vol. 46, no. 2, 2020

Granuloma Annulare, a Possible Paradoxical Reaction of the Adalimumab Treatment in a Severe Case of Psoriasis Vulgaris

[Case Report]

F. MARCULESCU(1), V. PATRASCU(1), C.V. TUTUNARU(1), L. OCHIANA(1)


(1)University of Medicine and Pharmacy of Craiova, Romania


Abstract:

Granuloma annulare (GA) is a benign chronic inflammatory dermatosis, self-limited, slightly pruritic or asymptomatic in the majority of the cases, with specific clinically and histologically features, that occurs in all age groups, but it is rare in infancy. GA is associated to five clinical variants: localized, generalized, perforating, subcutaneous and arcuate dermal erythema. The etiology of GA is usually unknown, but in 60-75% of the cases it is associated with metabolic disorders (diabetes mellitus, dyslipidemia), thyroid disorders, neoplasms, infections or drug induced. We present a psoriasis case treated with anti TNFα agents, Adalimumab, that after three and a half years of treatment developed GA.


Keywords:
Psoriasis, granuloma annulare, anti TNF α agents, paradoxical reaction



Corresponding:
Florentina Marculescu, Department of Dermatology, University of Medicine and Pharmacy of Craiova, 66, 1 May Avenue, 200628 Craiova, Romania; e-mail: delcea_florentina@yahoo.com


DOI 10.12865/CHSJ.46.02.16 - Download PDF